By Topic

An Analytically Tractable Approximation for the Gaussian Q-Function

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Isukapalli, Y. ; Dept. of Electr. & Comput. Eng., California Univ., La Jolla, CA ; Rao, B.D.

In this letter we propose an approximation for the Gaussian Q-function that enables simpler evaluation of important communication system performance metrics. The approximation enables derivation of closed-form expressions for metrics such as average symbol, bit and block error probabilities which are known to be analytically involved as they require computation of the expectation of Q-function and its integer powers, for any m of Nakagami-m fading. The tightness of the approximation is verified by simulations. The usefulness of the approximation is demonstrated by obtaining a simple closed form expression for the average symbol error probability of differentially encoded QPSK in Nakagami-m fading.

Published in:

Communications Letters, IEEE  (Volume:12 ,  Issue: 9 )